High Wind, Middle Rio Grande Valley
- When
- June 26, 11:34 PM MST
- Where
- Middle Rio Grande Valley forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
Strong east canyon winds, aided by thunderstorm outflow boundaries, roared into portions of the Albuquerque metro area during the early morning hours of the 27th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong east canyon winds, aided by thunderstorm outflow boundaries, roared into portions of the Albuquerque metro area during the early morning hours of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 2:01 PM MST, 9 hours 33 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE JUN 26 2007 .DISCUSSION...SEVERE STORMS AND SEVERE T STORM WATCH ALREADY UNDERWAY FOR NE...MUCH OF E CENTRAL AND A PORTION OF CENTRAL NM EFFECTIVE TIL 10 PM MDT. SO THIS NEEDS TO BE A BIT TRUNCATED. BACK DOOR FRONT HEADING INTO FAR NE NM...AS OF THIS WRITING JUST S OF KCAO AND KRTN. THIS TO CONTINUE S AND W THROUGH THE NIGHT AND SHOULD MAKE IT INTO E CENTRAL/SE NM AND UPPER AND MIDDLE RIO GRANDE VALLEY BEFORE MIDNIGHT. QUITE RICH MOISTURE E CENTRAL AND SE NM AND ONLY A SLIGHTLY LESSER DEGREE BEHIND BACK DOOR FRONT SO MAJOR DEWPOINT INCREASE AT LEAST TO AND PERHAPS A LITTLE W OF DIVIDE BY AT LEAST MID MORNING WED. EXPANDED STRONG TO SEVERE STORM WORDING A LITTLE TO S AND W OVERNIGHT...BUT NOT SO MUCH AS TO RENDER EARLIER HAZARDOUS WWEATHER OUTLOOK OBSOLETE. RAISED POPS SOMEWHAT FOR TONIGHT S AND W TO NEAR OR A LITTLE S OF INTERSTATE 25 AND W TO E TORRANCE COUNTY. MOST OF REST OF FORECAST GRIDS REQUIRED JUST MINOR TWEAKS AND CENTRAL TO W NM...AT LEAST BETWEEN CENTRAL MT CHAIN W TO DIVIDE WILL SEE SIGNIFICANT UPTICK IN CONVECTION WED AND THU WITH SLOW DECREASE AND RETRACTION OF MOISTURE AND STORMS FROM W TO E FRI AND SAT. BACK TO WARMING AND DRYING FOR SEVERAL DAYS THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 96 62 95 / 0 5 5 5 GALLUP.......................... 48 92 55 90 / 0 5 5 5 GRANTS.......................... 52 90 55 89 / 5 20 30 20 GLENWOOD........................ 51 94 60 94 / 5 10 10 10 CHAMA........................... 45 80 46 81 / 20 30 30 20 LOS ALAMOS...................... 56 83 54 80 / 20 20 50 20 RED RIVER....................... 42 70 42 74 / 50 30 50 30 TAOS............................ 54 84 51 84 / 30 30 50 30 SANTA FE........................ 60 82 57 83 / 20 30 50 30 SANTA FE AIRPORT................ 61 86 59 86 / 20 20 50 30 ESPANOLA........................ 60 88 57 89 / 20 20 40 20 ALBUQUERQUE HEIGHTS............. 69 91 67 90 / 10 20 50 20 ALBUQUERQUE VALLEY.............. 64 94 63 93 / 10 20 50 20 ALBUQUERQUE FOOTHILLS........... 63 91 62 90 / 10 20 40 20 ALBUQUERQUE WEST MESA........... 66 95 64 93 / 10 20 40 20 SOCORRO......................... 62 90 63 90 / 10 20 50 20 SANDIA PARK/CEDAR CREST......... 54 86 53 84 / 10 30 50 30 MORIARTY/ESTANCIA............... 56 84 55 84 / 20 30 50 30 CARRIZOZO....................... 63 90 62 88 / 10 20 40 30 RUIDOSO......................... 54 78 55 79 / 20 30 50 30 RATON........................... 55 80 51 82 / 60 30 40 20 LAS VEGAS....................... 55 79 51 80 / 50 30 50 30 ROY............................. 58 78 57 79 / 50 30 40 20 CLAYTON......................... 61 81 61 84 / 60 20 30 20 SANTA ROSA...................... 59 86 60 87 / 50 30 40 20 TUCUMCARI....................... 65 87 63 88 / 50 20 30 20 FORT SUMNER..................... 64 87 64 88 / 40 20 30 20 CLOVIS.......................... 65 85 63 87 / 50 20 20 20 PORTALES........................ 64 88 64 87 / 40 20 20 20 ROSWELL......................... 69 89 67 91 / 30 20 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT TUE JUN 26 2007 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 543 AM MDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT IN COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...MORA... QUAY...ROOSEVELT...SAN MIGUEL...EASTERN TAOS AND UNION COUNTIES. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST ROSWELL 33.37N 104.53W
06/26/2007 M61 MPH CHAVES NM ASOS
&&
DPORTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
852 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST DEXTER 33.19N 104.37W
06/26/2007 E60 MPH CHAVES NM LAW ENFORCEMENT
&&
GUYERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG ROSWELL 33.37N 104.53W
06/26/2007 CHAVES NM LAW ENFORCEMENT
DOWNED POWER LINES THROUGHOUT THE CITY. ONE STRUCTURE
FIRE CAUSED BY DOWNED POWER LINE.
&&
DPORTERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
929 PM MDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 E SPRINGER 36.37N 104.56W
06/26/2007 E0.88 INCH COLFAX NM TRAINED SPOTTER
0218 PM HAIL CIMARRON 36.51N 104.91W
06/26/2007 E0.75 INCH COLFAX NM TRAINED SPOTTER
LIGHTLY DISPERSED HAIL 3/4 INCH AND SMALLER WITH A GOOD
RAIN SHOWER. STORM APPEARS TO BE MOVING SLOWLY EAST.
0232 PM HAIL 6 N SPRINGER 36.45N 104.59W
06/26/2007 E1.00 INCH COLFAX NM TRAINED SPOTTER
HAS CONTINUED TO HAIL BUT THE HAIL STONES HAVE GOTTEN
SMALLER.
0348 PM HAIL 15 SW WAGON MOUND 35.85N 104.90W
06/26/2007 E0.75 INCH MORA NM PUBLIC
ON I-25 DRIVING TOWARDS WAGON MOUND.
0400 PM HAIL WAGON MOUND 36.00N 104.71W
06/26/2007 E1.75 INCH MORA NM PUBLIC
HAIL COVERING THE ROAD...PEOPLE PULLED OVER ON SIDE. SOME
CAR DAMAGE. BROKE DRIVERS WINDSHIELD.
0435 PM HAIL 5 S YATES 36.06N 103.90W
06/26/2007 E1.75 INCH HARDING NM TRAINED SPOTTER
0500 PM HAIL 7 SE BUEYEROS 35.91N 103.60W
06/26/2007 E1.50 INCH HARDING NM PUBLIC
0535 PM TSTM WND GST TUCUMCARI 35.17N 103.73W
06/26/2007 M58.00 MPH QUAY NM ASOS
0552 PM TSTM WND GST TUCUMCARI 35.17N 103.73W
06/26/2007 M59.00 MPH QUAY NM ASOS
0650 PM TSTM WND DMG MELROSE 34.43N 103.63W
06/26/2007 CURRY NM LAW ENFORCEMENT
ROOF COMPLETELY TORN OFF STORAGE BUILDING AND WOOD FENCE
BLOWN DOWN.
0655 PM TSTM WND GST CANNON AFB 34.38N 103.31W
06/26/2007 M63.00 MPH CURRY NM ASOS
0659 PM TSTM WND GST 15 NW FLOYD 34.37N 103.74W
06/26/2007 M70.00 MPH ROOSEVELT NM OTHER FEDERAL
OBSERVING EQUIPMENT RECORDED 61 KTS.
0715 PM TSTM WND GST 8 NW ELIDA 34.03N 103.75W
06/26/2007 E60.00 MPH ROOSEVELT NM TRAINED SPOTTER
0720 PM TSTM WND DMG PORTALES 34.18N 103.35W
06/26/2007 ROOSEVELT NM LAW ENFORCEMENT
WINDOWS BLOWN OUT OF COMMERCIAL BUILDING IN PORTALES.
POWER LINES AND POLES BLOWN DOWN ACROSS PORTALES AND
SURROUNDING AREAS.
0825 PM TSTM WND DMG ROSWELL 33.37N 104.53W
06/26/2007 CHAVES NM LAW ENFORCEMENT
DOWNED POWER LINES THROUGHOUT THE CITY. ONE STRUCTURE
FIRE CAUSED BY DOWNED POWER LINE.
0831 PM TSTM WND GST ROSWELL 33.37N 104.53W
06/26/2007 M61.00 MPH CHAVES NM ASOS
0849 PM TSTM WND GST DEXTER 33.19N 104.37W
06/26/2007 E60.00 MPH CHAVES NM LAW ENFORCEMENT
&&
DPORTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1103 PM MDT TUE JUN 26 2007 NMZ009-270900- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 1103 PM MDT TUE JUN 26 2007 ...STRONG EAST CANYON WINDS DEVELOPING OVER THE CITY OF ALBUQUERQUE... EAST CANYON WINDS SUSTAINED BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE TO AFFECT THE EASTERN PORTIONS OF THE CITY OF ALBUQUERQUE THROUGH 300 AM. RESIDENTS BELOW TIJERAS CANYON SHOULD EXPECT AN EXTENDED PERIOD OF HIGH WINDS TONIGHT. MOTORISTS TRAVELING ALONG THE INTERSTATE 25 CORRIDOR BETWEEN ISLETA PUEBLO AND TRAMWAY BOULEVARD WILL EXPERIENCE HEAVY CROSSWINDS AND BLOWING DUST REDUCING VISIBILITIES BELOW ONE HALF MILE AT TIMES. RESIDENTS SHOULD ALSO SECURE ANY OUTDOOR ITEMS THAT MAY BECOME AIR BORN IN THESE STRONG WINDS. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 PM MDT TUE JUN 26 2007 NMZ007-270700- FAR NORTHEAST PLAINS- 1125 PM MDT TUE JUN 26 2007 ...RAIN AND WIND DEVELOPING OVER UNION COUNTY... AT 11:20 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN OVER NORTHEAST UNION COUNTY ALONG WITH STRONG GUSTY NORTH WINDS. EXPECT STRONG WINDS UP TO 50 MPH TO AFFECT MUCH OF UNION COUNTY THROUGH 100 AM. MOTORISTS TRAVELING ACROSS THE REGION SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION THROUGH EARLY MORNING. GUYER
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30761, 30762.